Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 6, NWS Lake Charles, LA

February 21, 20137 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this wind advisory at Feb 21, 2013, 6:19 AM CST for 7 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2013, 6:19 AM CST (12:19 UTC)
Expired
Feb 21, 2013, 6:00 PM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 509 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
509 m²/s²
0-3 km storm-relative helicity
644 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS74 KLCH 211219
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
619 AM CST THU FEB 21 2013

...STRONG AND GUSTY SOUTHERLY WINDS EXPECTED TODAY...

.A STRONG STORM SYSTEM WILL CROSS THE AREA TODAY...WITH LOW
PRESSURE DEVELOPING ACROSS CENTRAL TEXAS. THE COMBINATION OF A
TIGHTENING PRESSURE GRADIENT WITH STRONGER WINDS ALOFT MIXING TO
THE SURFACE WILL PRODUCE STRONG AND GUSTY SOUTHERLY WINDS ACROSS
PORTIONS OF THE AREA TODAY.

LAZ030>033-041>045-052>055-073-074-TXZ201-215-216-261-262-212100-
/O.NEW.KLCH.WI.Y.0006.130221T1219Z-130222T0000Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-HARDIN-JEFFERSON-
ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...LAKE CHARLES...
SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
HOLLY BEACH...CAMERON...GRAND CHENIER...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...BUNA...
DEWEYVILLE
619 AM CST THU FEB 21 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...NOW THROUGH LATE THIS AFTERNOON.

* WINDS...SOUTHEAST 20 TO 25 MPH BECOMING SOUTH BY MIDDAY. GUSTS
  TO 35 MPH.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST
  ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 5:30 AM CST, 49 minutes earlier.

Area forecast discussion, Feb 21, 5:30 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CST THU FEB 21 2013

.SYNOPSIS...
UPPER LOW NOW OVER THE SRN ROCKIES PER LATEST WATER VAPOR IMAGERY
AND UPPER AIR ANALYSIS. MOISTURE CONTINUES TO STREAM NE ON THE
SUBTROPICAL JET. AT THE SFC...HIGH PRES CNTRD WELL NE OF THE
AREA WITH A WARM FRONT POISED OVER THE NW GULF EXTENDING W TOWARD
LOW PRES NR KSJT. NORTH OF THE WARM FRONT...GUSTY ESE WINDS WERE
BLOWING OVER THE REGION WITH TEMPERATURES IN THE 50S. GULF
MOISTURE RIDING OVER THE WARM FRONT WAS PRODUCING SCT SHOWERS WEST
OF THE AREA...WITH THIS ACTIVITY EXPECTED TO MOVE EAST INTO THE
AREA THIS MORNING.

&&

.DISCUSSION...
POTENT STORM SYSTEM STILL EXPECTED TO AFFECT THE AREA TODAY AS THE
UPPER LOW MOVES NE INTO THE SRN PLAINS. THIS WILL PULL THE SFC LOW
OVER WRN TX OFF TO THE NE...LIFTING THE WARM FRONT OVER THE AREA
AND USHERING A COLD FRONT IN FM THE WEST. A 50-70 KT LLJ
TRANSLATING EAST WILL BRING AN INCREASE IN MOISTURE WITH PW VALUES
INCREASING TO NEAR 1.7 INCHES AND MEAN RH 80 PERCENT OR
GREATER...COINCIDENT WITH A SURGE OF DEWPOINTS 65 DEGREES AND
HIGHER AS THE WARM FRONT LIFTS N. IMPRESSIVE SHEAR NOTED ON FCST
SOUNDINGS WITH CURVED HODOGRAPHS AND HELICITY VALUES EXCEEDING 500
M2/S2 ACRS PORTIONS OF THE AREA. DESPITE RELATIVELY MARGINAL
INSTABILITY...CONDITIONS STILL LOOK DECENT FOR THE POSSIBILITY OF
SEVERE STORMS LATER TODAY. EXPECT SHOWERS TO SPREAD EAST INTO OUR
SE TX COUNTIES THIS MORNING...WITH SHOWERS AND THUNDERSTORMS
BECOMING NUMEROUS BY LATE MORNING. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING SEVERE WEATHER BY LATE MORNING ACRS PORTIONS
OF SE TX...WITH ACTIVITY INCREASING TOWARD THE EAST THROUGH EARLY
AFTN AS THE MOVES TOWARD THE WRN CWA. THE SEVERE THREAT WILL SHIFT
EAST TOWARD CNTL AND SRN LA DURING THE AFTN AS AN 80+ KT 5H JET
STREAK TRAVELS TOWARD THE LOWER MS VALLEY AROUND THE BASE OF THE
UPPER TROF. MORE SPECIFIC DETAILS OF THE SEVERE THREAT ARE SPELLED
OUT IN THE HWO.

IN ADDITION...STRONG SLY WINDS WILL DEVELOP AS HIGHER WINDS OFF
THE SFC MIX DOWN. HAVE ISSUED A WIND ADVISORY FOR ALL BUT THE NRN
TIER OF ZONES WITH WINDS NEAR 20 MPH OR HIGHER WITH GUSTS 30-35
MPH EXPECTED.

SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING AS THE
COLD FRONT CROSSES THE AREA AND THE UPPER LEVEL ENERGY SHIFTS NE.
THE COLD FRONT WILL BECOME STALLED JUST OFF THE S CNTL LA COAST
AND ERN COASTAL WATERS ZONES AS IT BECOMES ORIENTED PARALLEL TO
THE SWLY FLOW ALOFT LEFT BEHIND AS THE LOW ALOFT MOVES TOWARD THE
UPPER MIDWEST. A CHANCE FOR SHOWERS WILL CONTINUE THROUGH FRIDAY
MAINLY ACRS THE SRN AND ERN ZONES AS MOISTURE CONTINUES TO INTERACT
WITH THE STALLED BOUNDARY.

RAIN CHANCES WILL FINALLY TAPER OFF ON SATURDAY AND SATURDAY NIGHT
AS A SECOND SHORTWAVE TRAVELS EAST...BRINGING HIGH PRESSURE AND
DRIER AIR INTO THE REGION. RAIN RETURNS SUNDAY INTO MONDAY AS THE
NEXT IN THE SERIES OF SYSTEMS MOVES OVER THE AREA. ONGOING
DISAGREEMENT AMONGST SOME OF THE GLOBAL MODELS REGARDING THE
EVOLUTION OF THIS SYSTEM WITH THE GFS DISPLAYING MUCH LESS QPF
THAN THE ECMWF. LEANED TOWARD THE EC FOR THIS PACKAGE...WHICH
SHOWED SOME AGREEMENT WITH THE CANADIAN. THINGS BEGIN TO DRY OUT
GOING INTO TUESDAY...WITH DRY CONDITIONS EXPECTED TO CONTINUE
THROUGH MIDWEEK AS NWLY FLOW DEVELOPS ALOFT. TEMPERATURES LOOK TO
REMAIN AROUND NORMAL FOR MUCH OF THE PERIOD...WITH NO SIGNIFICANT WARM
UPS OR COOL DOWNS EXPECTED.

&&

.MARINE...
STRONG SELY WINDS WILL PERSIST TODAY AS AN AREA OF LOW PRESSURE
DEVELOPS ACROSS CNTL TX. SMALL CRAFT ADVISORIES WILL REMAIN IN
EFFECT FOR BOTH STRONG WINDS AND SEAS TO 5 TO 7 FEET. THE LOW
WILL MOVE NE...PULLING AN ASSOCIATED COLD FRONT ACROSS THE COASTAL
WATERS THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD
AHEAD OF THE FRONT. THE FRONT WILL STALL OVER THE ERN CSTL WATERS
SOUTH OF THE MOUTH OF THE ATCHAFALAYA RIVER BEFORE BEING PUSHED
EAST FRIDAY NIGHT BY BUILDING HIGH PRESSURE ACROSS LA AND TX.
OFFSHORE FLOW WILL PREVAIL IN THE WAKE OF THE FRONT...CONTINUING
THROUGH SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  52  67  45 /  90  30  30  10
KBPT  74  53  67  45 /  80  20  20  10
KAEX  71  49  65  42 /  90  30  20  10
KLFT  73  57  68  49 /  90  50  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ACADIA-ALLEN-
     BEAUREGARD-CALCASIEU-EAST CAMERON-EVANGELINE-IBERIA-
     JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-ST. LANDRY-ST.
     MARY-UPPER ST. MARTIN-VERMILION-WEST CAMERON.

     COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 5 PM CST THIS
     AFTERNOON FOR EAST CAMERON-IBERIA-ST. MARY-VERMILION-WEST
     CAMERON.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR HARDIN-JEFFERSON-
     ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON.

     COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 5 PM CST THIS
     AFTERNOON FOR JEFFERSON-ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA OUT 20 NM-VERMILION BAY-WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR CALCASIEU
     LAKE-COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM-SABINE LAKE.

&&

PUBLIC/MARINE...24
Hazardous weather outlook, Feb 21, 6:11 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
611 AM CST THU FEB 21 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
611 AM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL SYSTEM WILL MOVE EAST...BRINGING A COLD
FRONT ACROSS THE AREA. ABUNDANT MOISTURE AND LIFT AHEAD OF THIS
SYSTEM WILL PRODUCE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY
LATER THIS MORNING INTO THIS AFTERNOON.

STRONG SOUTHERLY WINDS WILL ALSO DEVELOP IN THE LOW LEVELS OF THE
ATMOSPHERE. A WIND ADVISORY IS IN EFFECT TODAY AS SOME OF THESE
STRONGER WINDS MIX TO THE SURFACE. SOUTH WINDS 20 TO 25 MPH WITH
GUSTS AS HIGH AS 35 MPH ARE EXPECTED MAINLY SOUTH OF A LINE FROM
VILLAGE MILLS TO OBERLIN TO WASHINGTON.

IN ADDITION...THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE
THUNDERSTORMS FROM LATE THIS MORNING ACROSS SOUTHEAST
TEXAS...SPREADING EAST INTO CENTRAL LOUISIANA AND THE ACADIANA
REGION BY MID-AFTERNOON. VERY STRONG WIND SHEAR WILL BE IN
PLACE...WITH WINDS TURNING FROM SOUTHERLY IN THE LOWER LEVELS TO
WESTERLY IN THE MID LEVELS...WHILE WARM AND MOIST AIR SURGES NORTH
INTO THE REGION FROM THE GULF. THESE CONDITIONS WILL RESULT IN THE
POTENTIAL FOR SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING AHEAD
OF THE COLD FRONT THAT WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL AND POSSIBLY A FEW TORNADOES. AS THE COLD FRONT
MOVES INTO THE AREA...IT WILL BRING A SQUALL LINE...WITH THE
PRIMARY THREAT BEING DAMAGING STRAIGHT LINE WINDS...ALTHOUGH LARGE
HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
LASTLY...FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY
THE STORMS AS WELL AS HEAVY RAINFALL. AVERAGE RAINFALL AMOUNTS
NEAR 1 INCH WILL BE POSSIBLE...WITH LOCALIZED AMOUNTS UP TO 3
INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE ASSOCIATED COLD FRONT WITH THIS SYSTEM IS EXPECTED TO STALL
OFF THE COAST ON EARLY FRIDAY. THE SOUTHERN JET STREAM WILL REMAIN
ACTIVE PROVIDING A CHANCE FOR SHOWERS EACH DAY INTO THE WEEKEND.
ANOTHER SYSTEM WILL MOVE THROUGH EARLY NEXT WEEK...BRINGING
ANOTHER CHANCE FOR SHOWERS OR THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE NEEDED THIS MORNING THROUGH THIS
AFTERNOON.

GMZ430-432-435-450-452-455-470-472-475-221215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
611 AM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHEAST WINDS WILL GRADUALLY SHIFT TO THE SOUTH BY
THIS AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT THROUGH LATE THIS AFTERNOON INTO EARLY
EVENING WITH WINDS 20 TO 25 KNOTS AND SEAS UP TO 7 FEET EXPECTED. IN
ADDITION...SHOWERS AND THUNDERSTORMS WILL INCREASE IN ADVANCE OF
THE COLD FRONT AND CONTINUE THROUGH LATE THIS AFTERNOON AND
EVENING AS THE COLD FRONT CROSSES THE AREA. SOME OF THESE STORMS
WILL BE CAPABLE OF PRODUCING VERY GUSTY WINDS AND FREQUENT CLOUD
TO WATER LIGHTNING AS WELL AS POSSIBLE WATERSPOUTS.

SHOWERS AND THUNDERSTORMS WILL DIMINISH AND WEAKEN TONIGHT AS
THE COLD FRONT STALLS OVER THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A CHANCE FOR SHOWERS WILL CONTINUE THROUGH SATURDAY...THEN END AS
THE STALLED FRONT FINALLY MOVES EAST. THE POTENTIAL FOR HAZARDOUS
WEATHER SHOULD REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 10:54 AM CSTMarine Dense Fog AdvisoryLCH4 hr
Feb 21, 12:37 PM CSTSpecial Weather StatementLCHAllen53 min
Feb 21, 1:03 PM CSTTornado WarningLCHAllen, Evangeline42 min
Feb 21, 1:56 PM CSTSpecial Weather StatementLCHAvoyelles64 min
Feb 21, 1:59 PM CSTSevere Thunderstorm WarningLCHVernon46 min
Feb 21, 2:46 PM CSTSpecial Weather StatementLCHVernon44 min
Feb 21, 2:53 PM CSTTornado WarningLCHVernon22 min
Feb 21, 3:20 PM CSTSpecial Weather StatementLCHRapides, Vernon55 min
Feb 21, 3:28 PM CSTSevere Thunderstorm WarningLCHRapides, Vernon62 min
Feb 21, 12:24 PM CSTSpecial Weather StatementLCHTyler51 min
Feb 21, 12:44 PM CSTSpecial Weather StatementLCHJasper, Tyler61 min
Feb 21, 12:52 PM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Tyler53 min
Feb 21, 1:46 PM CSTSevere Thunderstorm WarningLCHJasper, Tyler59 min

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.